MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-N WINGED YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-N WINGED YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER
Catalog Number 381311
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-n winged yel 24ga x 0.56in needle through catheter.Needle through in cathether.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.Needle through catheter.From returned sample #1, the ¿v-cut¿ on the catheter that matches the shape of the bevel, which could be caused by needle pierced through catheter.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needle pierced through catheter could happen during product application when the product was manipulated, or during needle cover removal.Tip spear.From the returned sample #2, tip spear was observed on the catheter tip.The assembly process was reviewed.If the catheter tip was torn during the manufacturing process, the defect would be detected and auto rejected by the inline tip spear 100% vision inspection system due to not meeting the tip quality requirement.While challenged with the complaint sample, the vision system was able to reject the sample.Needle pierced through catheter could happen during needle cover removal, if not done carefully.As current controls, there are daily outgoing inspection and hourly in-process inspection in place to check for catheter tip damage and needle pierced through catheter.Unable to establish the actual root cause as the samples were returned with open packaging.
 
Event or Problem Description
Needle through in catheter - based on the picture available in the attachments.

Brand Name
BD INSYTE-N WINGED YEL 24GA X 0.56IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19519230
Report Number2243072-2024-00694
Device Sequence Number18205726
Product Code FOZ
UDI-Device Identifier00382903813117
UDI-Public(01)00382903813117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381311
Device Lot Number3203273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown